Alert archive / Ohio / River Flood Warnings in 2008

River Flood Warning 14, NWS Wilmington, OH

February 7, 2008Franklin County, Madison County, Pickaway County, Ohio

NWS Wilmington, OH issued this river flood warning at Feb 7, 2008, 3:04 AM EST for Franklin County, Madison County, Pickaway County, Ohio. It took effect at Feb 7, 2008, 3:24 AM EST. It was in force for 143 days.

The area

The counties it named.

The facts

Issued
Feb 7, 2008, 3:04 AM EST (08:04 UTC)
In effect from
Feb 7, 2008, 3:24 AM EST
Expired
Jun 28, 2008, 5:13 PM EDT
In force
143 days
Issued by
NWS Wilmington, OH
Flood severity
Minor

Counties Franklin County, OH, Madison County, OH, Pickaway County, OH

The radar

The Cincinnati radar (KILN), 74 km from the middle of the area, began a volume at 08:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Scioto River at Circleville (CRCO1). The gauge peaked at 21.25 ft at Mar 21, 2008, 6:00 AM EDT.

actionminormoderate102002/0702/0802/0902/1002/1102/1202/1302/1402/1502/1602/1702/1802/1902/2002/2102/2202/2302/2402/2502/2602/2702/2802/2903/0103/0203/0303/0403/0503/0603/0703/0803/0903/1003/1103/1203/1303/1403/1503/1603/1703/1803/1903/2003/2103/2203/2303/2403/2503/2603/2703/2803/2903/3003/3104/0104/0204/0304/0404/0504/0604/0704/0804/0904/1004/1104/1204/1304/1404/1504/1604/1704/1804/1904/2004/2104/2204/2304/2404/2504/2604/2704/2804/2904/3005/0105/0205/0305/0405/0505/0605/0705/0805/0905/1005/1105/1205/1305/1405/1505/1605/1705/1805/1905/2005/2105/2205/2305/2405/2505/2605/2705/2805/2905/3005/3106/0106/0206/0306/0406/0506/0606/0706/0806/0906/1006/1106/1206/1306/1406/1506/1606/1706/1806/1906/2006/2106/2206/2306/2406/2506/2606/2706/2806/29
Action stage
13 ft
Minor stage
15 ft
Moderate stage
20 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03230700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Feb 6, 4:44 PM EST, 10 hours 20 minutes earlier.

Area forecast discussion, Feb 6, 4:44 PM EST, 10 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
444 PM EST WED FEB 6 2008

.SYNOPSIS...
A COMPLEX AREA OF LOW PRESSURE ACROSS NORTHERN INDIANA AND
NORTHERN OHIO WILL MOVE OFF TO THE EAST OVERNIGHT. HIGH PRESSURE
WILL BUILD IN TOMORROW AND TOMORROW NIGHT. A WEAK LOW AND COLD
FRONT WILL CROSS THE REGION FRIDAY NIGHT WHICH WILL THEN BE
FOLLOWED BY AN ARCTIC FRONT SATURDAY AFTERNOON AND EVENING.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
SHOWERS ALONG AND AHEAD OF A COLD FRONT HAVE PRETTY MUCH PUSHED
EAST OF THE FORECAST AREA AT THIS TIME. THERE HAVE BEEN BREAKS IN
THE CLOUDS BEHIND THE FRONT AND THE SUBSEQUENT HEATING HAS ALLOWED
SOME SHOWERS TO DEVELOP IN THE COLD AIR. THESE SHOWERS MAY SPREAD
BACK ACROSS THE FORECAST AREA LATE THIS AFTERNOON BEFORE
DIMINISHING WITH THE LOSS OF HEATING. WRAP AROUND PRECIPITATION ON
THE BACK SIDE OF THE LOW WILL SPREAD BACK INTO THE FORECAST AREA
MAINLY ACROSS NORTHERN ZONES LATER TONIGHT. HAVE KEPT POPS IN THE
CHANCE CATEGORY. SOME LIGHT SNOW ACCUMULATION IS NOT OUT OF THE
QUESTION IN THE NORTH. FAIRLY TIGHT PRESSURE GRADIENT WILL RESULT
IN GUSTY WINDS THROUGH THE NIGHT. MOS BLEND LOOKED REASONABLE FOR
OVERNIGHT LOWS.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
A FEW SNOW SHOWERS COULD CONTINUE INTO THE MORNING UNTIL TRAILING
SURFACE TROUGH MOVES OFF TO THE EAST. THEN HIGH PRESSURE WILL PASS
TO THE SOUTH OF THE REGION THURSDAY AFTERNOON AND NIGHT. HAVE GONE
A FEW DEGREES BELOW GUIDANCE FOR THESE TWO PERIODS. SOUTHERLY
WINDS AHEAD OF THE NEXT WEAK SYSTEM WILL ALLOW TEMPERATURES TO
REBOUND ON FRIDAY. STAYED CLOSE TO GFS MOS NUMBERS. MODELS IN GOOD
AGREEMENT IN BRINGING A CLIPPER ACROSS THE AREA FRIDAY NIGHT. HAVE
GONE WITH CHANCE POPS FOR NOW. AT THIS POINT IT APPEARS THAT
TEMPERATURES WILL STAY WARM ENOUGH FOR RAIN SHOWERS DURING MOST IF
NOT ALL OF THE NIGHT.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
THE MODELS ARE IN DECENT AGREEMENT WITH BASIC FEATURES DURING THE
EXTENDED PERIOD.  FOR SATURDAY...A CLIPPER SYSTEM WILL DRAG A COLD
FRONT ACROSS THE REGION EARLY...WITH A REINFORCING SHOT OF COLD AIR
BY THE EVENING.  SCATTERED SNOW SHOWERS WILL LINGER INTO THE
OVERNIGHT...PARTICULARLY IN NORTHERN AND EASTERN OHIO.

ARCTIC HIGH PRESSURE WILL SETTLE INTO THE REGION SUNDAY INTO
MONDAY...WITH BELOW NORMAL TEMPERATURES.  SCATTERED SNOW SHOWERS
WILL OCCUR ACROSS NORTHERN OHIO...BUT THE BULK OF THEM SHOULD STAY
NORTH OF THE FCST AREA.

TEMPERATURES WILL MODERATE TUESDAY AS HIGH PRESSURE MOVES EAST OF
THE REGION.  SCATTERED SNOW/RAIN SHOWERS WILL DEVELOP AS WAA
ENSUES.  HIGH PRESSURE BUILDS AGAIN WEDNESDAY.

&&

.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
SURFACE LOW IS CURRENTLY PUSHING ACROSS CENTRAL INDIANA WITH
NARROW RIBBON OF STRONGER CONVECTIVE SHOWERS EXTENDING SOUTH FROM
IT INTO NORTH CENTRAL KENTUCKY. THIS LINE SHOULD PUSH EAST ACROSS
OUR AREA OVER THE NEXT FEW HOURS. SOME MARGINAL INSTABILITY IS
PROGGED AHEAD OF THIS SO TOUGH TO RULE OUT A FEW THUNDERSTORMS
UNTIL THE LINE PUSHES THROUGH...ESPECIALLY ACROSS THE SOUTH. HAVE
OPTED TO HANDLE THIS WITH A MENTION OF A CB JUST AT THE SOUTHERN
TAF SITES. COULD SEE SOME STRONGER GUSTS MIX DOWN WITH THESE
STORMS AS THE LINE PASSES ACROSS THE TAF SITES. AS LOW THEN LIFTS
OFF TO THE NORTHEAST THROUGH THIS EVENING...SHOWERS SHOULD TAPER
OFF. BEFORE THEY DO...THEY MAY MIX OR BRIEFLY CHANGE OVER TO SNOW
SHOWERS. CIGS SHOULD REMAIN MVFR TONIGHT INTO THURSDAY MORNING.

OUTLOOK...MVFR CIGS AND VSBYS POSSIBLE LATE FRIDAY THROUGH
SATURDAY NIGHT.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...JGL
Hazardous weather outlook, Feb 6, 5:02 AM EST, 22 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
502 AM EST WED FEB 6 2008

INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>046-
051>056-060>065-070>072-077-078-071015-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-
DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE-
MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-
CLINTON-HAMILTON-CLERMONT-
502 AM EST WED FEB 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...CENTRAL
OHIO...MIAMI VALLEY OF OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ097>100-OHZ073-074-079>082-088-071015-
BRACKEN-ROBERTSON-MASON-LEWIS-ROSS-HOCKING-BROWN-HIGHLAND-ADAMS-PIKE-
SCIOTO-
502 AM EST WED FEB 6 2008

...FLOOD WATCH IN EFFECT UNTIL 9 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO AND SOUTH CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 7, 10:59 AM ESTAreal Flood WarningILNLogan51 hr

Nearby

River Flood Warnings in Ohio, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.